Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 113, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Jul 13, 2021, 10:28 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 10:28 PM EDT (02:28 UTC)
- Expired
- Jul 14, 2021, 12:30 AM EDT
- In force
- 2 hr
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Melbourne radar (KMLB), 58 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 2.5 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1275 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
805
WHUS52 KMLB 140228
SMWMLB
AMZ552-572-140430-
/O.NEW.KMLB.MA.W.0113.210714T0228Z-210714T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
1028 PM EDT Tue Jul 13 2021
The National Weather Service in Melbourne has issued a
* Special Marine Warning for...
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm...
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm...
* Until 1230 AM EDT.
* At 1025 PM EDT, a strong thunderstorm was located just offshore of
Indialantic, moving northwest at 20 knots. Additional storms will
move northwest from the Atlantic towards Cape Canaveral and
northern Brevard county.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, lightning and heavy downpours. Make sure all on
board are wearing life jackets. Return to safe harbor if
possible.
* Locations impacted include...
Satellite Beach, South Patrick Shores, Pineda, Palm Shores, Indian
Harbour Beach, Cocoa Beach, Merritt Island, and Cape Canaveral.
LAT...LON 2887 8081 2884 8082 2882 8081 2883 8077
2886 8078 2883 8076 2884 8063 2869 8006
2796 8030 2800 8061 2807 8065 2860 8084
2877 8089
TIME...MOT...LOC 0225Z 118DEG 22KT 2811 8045
HAIL...0.00IN
WIND...>34KTS
$$
FehlingWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jul 13, 9:51 PM EDT, 37 minutes earlier.
Area forecast discussion, Jul 13, 9:51 PM EDT, 37 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 951 PM EDT Tue Jul 13 2021 .DISCUSSION... The afternoon activity was rather isolated compared to previous days. A few showers and lightning storms moved over the waters then toward the coastal areas with no significant wind gusts. Short term models have been all over the place with how much activity will occur tonight. In the last update, for the rest of tonight, showers with perhaps a few lightning storms will move to the WNW over the Atlantic waters south of the Cape and reach the coastal counties of Brevard to Martin. Interior counties should remain partly-mostly cloudy after midnight. Low temperatures will range 72 across rural areas to 76-77 for the urban areas and the coastal communities. && .AVIATION... VFR conditions prevail outside of convection, but MVFR CIGs possible near showers and storms, especially along The Treasure Coast. Expecting waves of showers and storms through the night for SUA- FPR- VRB-MLB, so maintaining VCSH and will amend TEMPOs as activity develops. Early start to VCTS along the coast Wed morning, starting around 12Z at SUA and working up north through the morning, then dissipating early as well starting around 16Z. Inland PoPs much lower than previous days so no VCSH at inland terminals prior to afternoon thunderstorm VCTS around 17Z. Anticipating a slightly early end to afternoon inland thunderstorms, around 21Z. E-ESE winds during the TAF period, light overnight and 8- 12 KTS during the day. && .MARINE... Showers and lightning storms will continue over the local Atlantic waters tonight and will be capable of producing brief gusty winds of 25-30 kt. Otherwise, winds will be 10-15 kt with seas 3-4 ft. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 87 75 87 / 20 40 10 10 MCO 75 89 74 90 / 20 50 10 30 MLB 77 87 77 88 / 50 40 10 20 VRB 75 88 75 88 / 50 40 10 30 LEE 75 89 74 90 / 20 60 10 30 SFB 75 89 75 90 / 20 50 10 20 ORL 76 89 75 91 / 20 50 10 30 FPR 75 88 75 88 / 60 40 10 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Negron/Fehling/Haley
Hazardous weather outlook, Jul 13, 8:28 PM EDT, 2 hours before
Hazardous Weather Outlook National Weather Service Melbourne FL 828 PM EDT Tue Jul 13 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-140800- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 828 PM EDT Tue Jul 13 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and isolated lightning storms will be possible tonight into early Wednesday morning mainly along the Treasure and Space Coasts and adjacent Atlantic waters. Storm motion will be toward the northwest at around 15 mph and some of these storms will be capable of producing occasional cloud to ground lightning, wind gusts of 25 to 30 mph and brief heavy rainfall. .RIP CURRENT IMPACT... There will be a moderate risk of dangerous rip currents at area beaches. Never swim alone. .MARINE THUNDERSTORM GUST IMPACT... A few stronger storms tonight will be capable of producing wind gusts up to around 35 knots and heavy rainfall. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. High shower and storm coverage is expected to continue across the area on Wednesday, before coverage decreases again through the end of the week. Frequent cloud to ground lightning strikes, locally gusty winds, and heavy rainfall will continue to be the main threats from stronger storms. A moderate risk of life-threatening rip currents will continue into late week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Negron
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.